Palonosetron-Induced Ventricular Tachycardia in a Patient Receiving Cancer Chemotherapy

Abstract

Chemotherapy-induced nausea and vomiting (CINV) is one of the major and most distressing adverse effects of cancer chemotherapy. It is treated with various antiemetic regimens, of which one class of drugs is 5-hydroxytryptamine type 3 receptor antagonists (5-HT3 RA). Palonosetron, a potent antiemetic, is a second generation 5-HT3 RA. All 5-HT3 antagonists, except palonosetron, have been reported to cause corrected QT interval (QTc) prolongation and certain arrhythmias. Here, we report a case of palonosetron-induced ventricular tachycardia in a 45-year-old patient receiving cancer chemotherapy.

DOI: 10.7759/cureus.1480

1 Figure or Table

Cite this paper

@inproceedings{M2017PalonosetronInducedVT, title={Palonosetron-Induced Ventricular Tachycardia in a Patient Receiving Cancer Chemotherapy}, author={Prasad R. M and Shashidar V K and Ananya Chakraborty}, booktitle={Cureus}, year={2017} }